Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 94, NWS Kansas City, MO

April 25, 2008Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 25, 2008, 4:52 PM CDT for Buchanan County, Missouri. It took effect at Apr 25, 2008, 8:29 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 4:52 PM CDT (21:52 UTC)
In effect from
Apr 25, 2008, 8:29 PM CDT
Expired
Apr 26, 2008, 2:41 PM CDT
In force
18 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 21.25 ft at Apr 26, 2008, 1:00 AM CDT.

actionminormoderate15202504/2504/2604/27
Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 3:48 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 25, 3:48 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT FRI APR 25 2008

.DISCUSSION...

SHORT TERM (TONIGHT-SUNDAY)...

COLD FRONT AND ASSOCIATED DEEP CONVECTION HAS PUSHED EAST OF THE
AREA...SENDING TEMPERATURES TUMBLING AMIDST GUSTY NORTHWEST WINDS.
POST-FRONTAL STRATO-CU WILL STEADILY ERODE FROM THE SOUTH AND WEST
AS LOW LEVEL DRY ADVECTION IS FURTHER AIDED BY SUBSIDENCE ASSOCIATED
WITH MID LEVEL DRY SLOT.

FOR TONIGHT...TEMPERATURES WILL CONTINUE THEIR DOWNWARD SPIRAL...
BOTTOMING OUT IN THE MID-UPPER 30S. WITH CLEARING SKIES AND WINDS
DIMINISHING LATE...WOULD NOT BE SURPRISED TO HEAR ABOUT SOME PATCHY
FROST IN SOME OF THE PROTECTED VALLEYS.

INITIAL UPPER LOW WILL THEN LIFT INTO THE GREAT LAKES TOMORROW ONLY
TO BE REPLACED BY AN EQUALLY STRONG CLOSED LOW CENTER DIGGING FROM
SASKATCHEWAN INTO THE CENTRAL PLAINS. DESPITE POOR LOW LEVEL
MOISTURE...STEEP LAPSE RATES BENEATH THE MID LEVEL COLD CORE WILL
COINCIDE WITH LARGE SCALE ASCENT AND A COMPACT CYCLONIC JET STREAK
TO PRODUCE HIGH BASED DEEP CONVECTION. EXPECT THAT MOST ROBUST
ACTIVITY WILL OCCUR OVER EASTERN NEBRASKA AND NE KANSAS WHERE
DIURNAL HEATING WILL BE MAXIMIZED...WITH A GRADUAL WEAKENING OVER
OUR CWA AFTER DARK. WOULD NOT BE SURPRISED TO SEE SOME HAIL EARLY
EVENING NORTH AND WEST...BUT A QUICK BAND OF SHOWERS/ELEVATED
THUNDER IS GENERALLY EXPECTED.

ADDITIONAL SHOWER REDEVELOPMENT MAY BE POSSIBLE WITHIN BROAD
CYCLONIC NORTHWEST FLOW SUNDAY...ESPECIALLY OVER THE NE HALF OF THE
CWA.

OTHERWISE...TEMPERATURES WILL LIKELY BE THE MAIN WEATHER STORY OVER
THE NEXT SEVERAL DAYS AS MODIFIED CANADIAN AIR CONTINUES TO BE
REINFORCED BY SEVERAL PROGRESSIVE COLD FRONTS. BOTH SUNDAY AND
MONDAY MORNINGS WILL BE COLD ENOUGH FOR FAIRLY WIDESPREAD FROST OVER
THE NRN CWA...ESPECIALLY MONDAY MORNING AS SKIES CLEAR IN THE WAKE
OF THE FINAL SHORTWAVE.

BOOKBINDER

LONG TERM (MONDAY-FRIDAY)...

EARLY PART OF EXTENDED RANGE WILL BE DOMINATED BY BUILDING UPPER
LEVEL RIDGE OVER THE CENTRAL PLAINS...WHICH WILL KEEP PRECIPITATION
CHANCES SLIM TO NONE THROUGH AT LEAST WEDNESDAY.  RAPID WARMUP WILL
NOT ACCOMPANY BUILDING HEIGHTS ALOFT...AS COOL AND MOIST AIR FROM
EASTERN U.S. SURFACE CYCLONE WILL CONTINUE TO BE RECIRCULATED INTO
THE FORECAST AREA.  EXPECTED TEMPERATURES WILL AVERAGE 5 TO 10 BELOW
NORMALS...AND HAVE CHOSEN AN ECMWF/ENSEMBLE MEAN BLEND.

LATER IN THE WEEK...OPERATIONAL GFS DEVIATING FROM 00/06Z GEFS IN
TRENDING TOWARD 00Z ECMWF SOLUTION...DIGGING WEST COAST TROUGH
FURTHER SOUTH INTO GREAT BASIN AREA WEDNESDAY NIGHT...WITH
ATTENDANT SURFACE CYCLOGENESIS ACROSS SOUTHEAST COLORADO. TIGHTENING
PRESSURE GRADIENT WILL ALLOW LOW LEVEL MOISTURE TO ADVECT NORTHWARD
RAPIDLY...WITH GULF WIDE OPEN.  WARM ADVECTION/ISENTROPIC LIFT MAY
BE SUFFICIENT TO PRODUCE ELEVATED SHRA...BUT WILL KEEP PRECIPITATION
CHANCES LOW AS COVERAGE WILL BE MINIMAL.  BETTER CHANCES OF
SHRA/TSRA THURSDAY INTO FRIDAY...WITH BULK OF FORECAST AREA
REMAINING NORTH OF WARM FRONT THURSDAY. KEPT CHANCES OF
PRECIPITATION IN THE CHANCE CATEGORY TO REMAIN CONSISTENT WITH ISC
NEIGHBORS...THOUGH SIGNAL FOR PRECIPITATION CHANCES LOOKING BETTER.
CURRENT GUIDANCE INDICATES THE BETTER CHANCES FOR STRONG CONVECTION
ON FRIDAY...AS BOTH EC AND GFS DEPICT BULK OF CWFA IN WARM SECTOR.
WILL CONTINUE TO FOLLOW MODEL TRENDS TO PIN DOWN TIMING.

COOLER THAN NORMAL TEMPERATURES EARLY IN THE WEEK WILL REBOUND WITH
TIGHTENING PRESSURE GRADIENT DRAWING WARMER AIR BACK INTO THE REGION
WEDNESDAY AND THURSDAY.  GIVEN LOW LEVEL SOUTHEAST FLOW...DID NOT
BOOST TEMPERATURES TOO MUCH...TRENDING TOWARD ENSEMBLE MEAN.  AS HAS
BEEN TYPICAL THIS SPRING...BRIEF WARMUP WILL COME TO AN END BY LATE
IN THE WEEK AS STRONG LOW LEVEL CAA BRINGS ANOTHER SHOT OF COOLER
AIR INTO THE REGION IN TIME FOR THE WEEKEND.

24

&&

.AVIATION...

FOR THE 18Z TAFS...THE FRONT HAS SWEPT THROUGH ALL THE TERMINALS...
AND HAS PUSHED OFF WELL TO THE EAST. MVFR CIGS WILL PREVAIL BEHIND
THE FRONT THROUGH THE REST OF THE AFTERNOON BEFORE CLEARING MOVES IN
THIS EVENING. BEHIND THE FRONT NORTHWEST WINDS WILL PREVAIL.
THE BREEZY WIND WILL PERSIST THROUGH THE EARLY EVENING HOURS BEFORE
SUBSIDING. MODEST WEST WINDS WILL PREVAIL FOR THE REST OF THE
OVERNIGHT HOURS.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 25, 1:00 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT FRI APR 25 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 AS OF 1 PM...A STRONG COLD FRONT WAS RAPIDLY ADVANCING ACROSS
 CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS WILL CONTINUE TO
 INCREASE IN NUMBER AND INTENSITY ALONG THIS FRONT BEFORE IT
 CLEARS THE REGION BY 2 PM. THERE WILL BE AN ISOLATED THREAT OF
 LARGE HAIL AND DAMAGING WINDS EAST OF A LANCASTER TO MARSHALL TO
 SEDALIA LINE.

 TEMPERATURES WILL FALL SHARPLY WITH THE FRONTAL PASSAGE...
 DROPPING SOME 25 DEGREES OVER THE NEXT SEVERAL HOURS...ACCOMPANIED
 BY GUSTY NORTHWEST WINDS OVER 30 MPH.

 TEMPERATURES WILL CONTINUE TO FALL INTO THE MIDDLE AND UPPER 30S
 TONIGHT...AND AS SKIES GRADUALLY CLEAR...PATCHY FROST MAY DEVELOP
 IN A FEW OF THE SHELTERED OR PROTECTED AREAS AS WINDS DIMINISH
 TOWARD DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A FAST-MOVING UPPER LEVEL STORM SYSTEM WILL BRING THE CHANCE FOR
 THUNDERSTORMS TO THE REGION SATURDAY NIGHT. GIVEN THE LACK OF DEEP
 MOISTURE AND TIME OF DAY...SEVERE WEATHER IS NOT EXPECTED.

 MUCH COLDER AIR WILL FILTER INTO THE REGION FOR SUNDAY AND MONDAY
 WITH AREAS OF FROST POSSIBLE BOTH MORNINGS...ESPECIALLY IN NORTHERN
 MISSOURI.

 THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY INTO
 FRIDAY AS THE NEXT STORM SYSTEM APPROACHES THE AREA. AT THIS TIME
 IT IS TO EARLY TO TELL IF THESE STORMS MAY PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

 STORM SPOTTERS ARE URGED TO OBSERVE THUNDERSTORM ACTIVITY OVER
 EASTERN SECTIONS OF THE OUTLOOK AREA THROUGH 2 PM.

BOOKBINDER

In the hours before

Local storm report, Apr 25, 11:44 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1144 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     3 E WESTBORO            40.54N 95.26W
04/25/2008                   ATCHISON           MO   EMERGENCY MNGR

            WIND DAMAGE REPORT LOCATED 3.5 MILES EAST AND 2 MILES
            SOUTH OF THE CITY OF WESTBORO, MO IN ATCHISON COUNTY.
            OLDER STRUCTURES INCLUDING THREE ALUMINUM GRAIN BINS AND
            A BARN WERE BLOWN DOWN.

&&

ABAILEY
Special weather statement, Apr 25, 2:02 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
202 PM CDT FRI APR 25 2008

MOZ033-040-251930-
HOWARD-RANDOLPH-
202 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HOWARD AND SOUTHEASTERN
RANDOLPH COUNTIES UNTIL 230 PM CDT...

AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGBEE...OR 12 MILES NORTHEAST OF FAYETTE...
MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  CLARK BY 210 PM CDT.

THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS STORM.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:34 PM CDTRiver Flood WarningEAXCooper7 hr
Apr 25, 1:09 AM CDTSevere Thunderstorm WarningEAXAtchison36 min
Apr 25, 1:45 AM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway30 min
Apr 25, 2:14 AM CDTSevere Thunderstorm WarningEAXNodaway46 min
Apr 25, 3:06 AM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway39 min
Apr 25, 3:43 AM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Holt, Nodaway47 min
Apr 25, 4:31 AM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Harrison, Worth44 min
Apr 25, 5:10 PM CDTRiver Flood WarningEAXLinn, Livingston40 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.